Alert archive / Louisiana / Flash Flood Warnings in 2006
Flash Flood Warning 13, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Oct 16, 2006, 3:50 PM CDT for Ouachita Parish, Louisiana. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 16, 2006, 3:50 PM CDT (20:50 UTC)
- Expired
- Oct 16, 2006, 6:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
County Ouachita Parish, LA
The radar
The Shreveport radar (KSHV), 155 km from the middle of the area, began a volume at 20:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 16, 4:00 PM CDT | FLASH FLOOD | Monroe, LA | SEVERAL STREETS WERE FLOODED BETWEEN 4 AND 6 PM CDT. A FEW HOMES AND BUSINESSES HAD MINOR FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 10 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 8.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 423 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KSHV 162053 FFWSHV LAC073-162345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 350 PM CDT MON OCT 16 2006 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * FLASH FLOOD WARNING FOR... OUACHITA PARISH IN NORTH CENTRAL LOUISIANA * UNTIL 645 PM CDT * AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. A BAND OF THUNDERSTORMS WITH HEAVY RAINFALL WILL MOVE NORTHEAST OVER OUACHITA PARISH DURING THE LATE AFTERNOON. RAINFALL AMOUNTS OF 3 TO 6 INCHES OF RAIN MAY OCCUR OVER OUACHITA PARISH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST MONROE...RICHWOOD...MONROE...AND BOSCOE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. LAT...LON 3231 9230 3230 9203 3266 9200 3256 9234 $$ 03
1 follow-up statement
000 WGUS74 KSHV 162233 FFSSHV FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 532 PM CDT MON OCT 16 2006 LAC073-162345- OUACHITA LA- 532 PM CDT MON OCT 16 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR OUACHITA PARISH... AT 530 PM CDT...SHOWERS AND THUNDERSTORMS CONTINUED TO PRODUCE MODERATE TO HEAVY RAIN ACROSS OUATCHITA PARISH. ADDITIONAL RAINFALL AMOUNTS OF ONE HALF TO ONE INCH POSSIBLE IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 3231 9230 3230 9203 3262 9204 3256 9234 $$ VII
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 16, 3:29 PM CDT, 21 minutes earlier.
Area forecast discussion, Oct 16, 3:29 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
329 PM CDT MON OCT 16 2006
.DISCUSSION...
HEAVY AXIS OF RAINFALL SHIFTING GRADUALLY EAST. RETAINING FLASH
FLOOD WATCH FOR AREAS SOUTH OF FARMERVILLE TO NACOGDOCHES LINE
THROUGH TONIGHT. OVER A FOOT HAS FALLEN IN SOME PARTS OF AREA
ESPECIALLY SOUTHERN NATCHITOCHES PARISH. TORNADO WATCH REMAINS IN
EFFECT UNTIL 7 PM. THIS THREAT LOOKS TO HAVE DIMINISHED SOMEWHAT
BUT DUE TO THE PRESENCE OF CONTINUED CONVECTION TO OUR SW...AND
WATCH AREA REMAINS UNDER WIDESPREAD CONVECTION...WILL KEEP THE
TORNADO WATCH INTACT FOR THE 4 PM FORECAST ISSUANCE.
DISCREPANCY BETWEEN MODELS AND TIMING OF EAST/SOUTH PROGRESSION OF
PRECIP WILL BE ENOUGH FOR ME TO KEEP LOW POPS FAR SOUTH SECTIONS
TUESDAY AND TUESDAY NIGHT...WITH HIGHER POPS MID WEEK. ETA IS MORE
SIGNIFICANT THAN GFS...BOTH HAVE STOOD SOMEWHAT FIRM IN THEIR
SOLUTIONS. SO WE WILL MOSTLY SPLIT THE DIFFERENCE. ONCE THE MID
WEEK PRECIP ENDS...WE WILL HAVE A COUPLE OF NICE BUT COOLER
DAYS...THANKS TO FROPA...UNTIL WEEKEND PRECIP CHANCES APPEAR. THIS
ACTIVE AND PROGRESSIVE PATTERN WILL PROBABLY PERSIST INTO FIRST
HALF OF NEXT WEEK. 17
&&
.AVIATION...
STRONG CONVECTION REMAINING ACROSS SOUTHERN PORTIONS OF NORTH LA...SLOWLY
SHIFTING EAST. SCATTERED TO NUMEROUS SHOWERS WILL EXIST ELSEWHERE
NEXT FEW HOURS. SAME GENERAL CIG FLUCTUATION BETWEEN MVFR-IFR. VIS
FLUCTUATIONS IN PCPN BUT MAJORITY ABOVE 3 MILES. LEAVE IN LLWS THIS AFTN
ELD AND MLU PER WINNFIELD PROFILER INDICATING ABOUT 40 KTS WIND
SHEAR. FINALLY...DO EXPECT SOME DENSE FOG ACROSS REGION OVERNIGHT.
GROUND EXTREMELY WET...AND WINDS MAY BECOME LIGHT SOUTH IN THE WAKE
OF A WIND SHIFT WHICH MOVED ACROSS NE TX/SE OK...AND INTO NW LA/SW
AR. INHIBITING FACTOR WILL BE LIKELY EXISTENCE OF AT LEAST BROKEN CLOUDS
LASTING MOST OF THE NIGHT. 07
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 66 88 67 89 / 50 10 10 20
MLU 70 88 67 89 / 80 10 10 30
DEQ 58 82 64 86 / 20 0 0 20
TXK 64 84 66 87 / 30 0 0 20
ELD 66 86 64 89 / 50 10 10 20
TYR 66 89 67 88 / 30 0 0 20
GGG 65 88 66 88 / 30 0 0 20
LFK 69 91 68 90 / 70 20 20 30
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...FLASH FLOOD WATCH UNTIL 4 AM TUESDAY FOR THE FOLLOWING ZONES:
BIENVILLE...CALDWELL...DE SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...AND WINN.
OK...NONE.
TX...FLASH FLOOD WATCH UNTIL 4 AM TUESDAY FOR THE FOLLOWING ZONES:
ANGELINA...NACOGDOCHES...SABINE TX...SAN AUGUSTINE...AND
SHELBY.
&&
17/07Hazardous weather outlook, Oct 16, 12:00 PM CDT, 3 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON OCT 16 2006 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-171100- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 1200 PM CDT MON OCT 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... SHOWERS AND THUNDERSTORMS...PRODUCING POTENTIALLY FLOODING RAIN...WILL OCCUR TODAY AND TONIGHT. THE AREA WITH THE BEST CHANCES FOR FLOODING WILL BE SOUTH OF A LINE FROM NACOGDOCHES TEXAS TO COLUMBIA ARKANSAS. ALSO...A STRONG WARM FRONT ASSOCIATED WITH SIGNIFICANT LOW LEVEL SHEAR...WILL PUSH NORTHWARD INTO THE SOUTHERN PORTION OF THE FOUR STATE AREA...BUT SHOULD STAY SOUTH OF INTERSTATE 20. ALONG AND SOUTH OF THIS WARM FRONT...THERE IS INCREASING TORNADO THREAT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS WILL BE NEEDED TODAY AND TONIGHT. 17
In the hours before
Local storm report, Oct 16, 11:50 AM CDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1150 AM CDT MON OCT 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM FLASH FLOOD PINELAND 31.25N 93.97W
10/16/2006 SABINE TX LAW ENFORCEMENT
ROADS FLOODED IN TOWN.
&&
13Local storm report, Oct 16, 12:33 PM CDT, 3 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1233 PM CDT MON OCT 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1139 AM TSTM WND DMG POWHATAN 31.87N 93.20W
10/16/2006 NATCHITOCHES LA LAW ENFORCEMENT
REPORT OF ONE HOME DAMAGED AND CARS DAMAGED.
1145 AM FLASH FLOOD NATCHITOCHES 31.76N 93.10W
10/16/2006 NATCHITOCHES LA LAW ENFORCEMENT
NUMEROUS ROADS FLOODED THROUGHOUT THE PARISH WITH SOME
ROADWAYS CLOSED.
1150 AM FLASH FLOOD PINELAND 31.25N 93.97W
10/16/2006 SABINE TX LAW ENFORCEMENT
ROADS FLOODED IN TOWN.
&&
13Local storm report, Oct 16, 12:49 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1249 PM CDT MON OCT 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 PM TSTM WND DMG 10 W WINNFIELD 31.92N 92.81W
10/16/2006 WINN LA LAW ENFORCEMENT
TREES DOWN NEAR THE WESTERN PARISH LINE.
&&
13Local storm report, Oct 16, 12:57 PM CDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1257 PM CDT MON OCT 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1255 PM FLASH FLOOD NATCHITOCHES 31.76N 93.10W
10/16/2006 NATCHITOCHES LA STORM CHASER
NUMEROUS CITY STREETS UNDER WATER FROM TORRENTIAL
RAINFALL.
&&
13Local storm report, Oct 16, 2:01 PM CDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
201 PM CDT MON OCT 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM FLASH FLOOD SAN AUGUSTINE 31.53N 94.11W
10/16/2006 SAN AUGUSTINE TX LAW ENFORCEMENT
NUMEROUS ROADWAYS UNDER WATER ACROSS THE SOUTHERN PORTION
OF THE COUNTY.
0100 PM TSTM WND DMG 15 SW WINNFIELD 31.77N 92.82W
10/16/2006 WINN LA LAW ENFORCEMENT
SEVERAL TREES DOWNED IN ST. MAURICE.
&&
13Local storm report, Oct 16, 3:20 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
320 PM CDT MON OCT 16 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM FLASH FLOOD WINNFIELD 31.92N 92.64W
10/16/2006 WINN LA LAW ENFORCEMENT
FLOODING OF ROADS PARISH WIDE.
0300 PM FLASH FLOOD COLUMBIA 32.10N 92.08W
10/16/2006 CALDWELL LA LAW ENFORCEMENT
FLOODING OF ROAD PARISH WIDE
&&
03The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 16, 9:52 AM CDT | Lake Wind Advisory | SHV | Bienville, Bossier, Caddo, Caldwell, Claiborne, De Soto and 11 more | 6 hr |
| Oct 16, 10:06 AM CDT | Tornado Warning | SHV | Natchitoches | 39 min |
| Oct 16, 11:02 AM CDT | Flash Flood Warning | SHV | Natchitoches, Sabine | 6 hr |
| Oct 16, 11:36 AM CDT | Tornado Warning | SHV | Natchitoches | 39 min |
| Oct 16, 11:43 AM CDT | Tornado Warning | SHV | Sabine | 47 min |
| Oct 16, 12:14 PM CDT | Tornado Warning | SHV | Winn | 61 min |
| Oct 16, 1:53 PM CDT | Flash Flood Warning | SHV | Caldwell, Grant, Winn | 4 hr |
| Oct 16, 4:48 PM CDT | Flash Flood Warning | SHV | Natchitoches | 117 min |
| Oct 16, 5:04 PM CDT | Flash Flood Warning | SHV | Sabine | 86 min |
| Oct 16, 5:47 PM CDT | Flash Flood Warning | SHV | Caldwell, Grant, LaSalle, Winn | 3 hr |
Nearby
Flash Flood Warnings in Louisiana, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.